Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2014, 4:24 PM EDT for Carroll County, Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 10, 2014, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:36 PM EDT | HAIL 0.88 | 5 Nw Hillsville, VA | NICKEL SIZE HAIL FOR ABOUT 5 MINUTES. TIME FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS51 KRNK 102024
SVRRNK
VAC035-102100-
/O.NEW.KRNK.SV.W.0032.140610T2024Z-140610T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 424 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYLLESBY...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALAX...
HILLSVILLE...
GALAX HILLSVILLE AIRPORT...
DUGSPUR...
AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3665 8091 3669 8088 3670 8090 3669 8090
3670 8091 3668 8092 3668 8093 3675 8100
3688 8073 3689 8068 3691 8068 3693 8063
3678 8052 3664 8090
TIME...MOT...LOC 2024Z 233DEG 22KT 3674 8090
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
394
WWUS51 KRNK 102036
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT TUE JUN 10 2014
VAC035-102100-
/O.CON.KRNK.SV.W.0032.000000T0000Z-140610T2100Z/
CARROLL VA-
436 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
CENTRAL CARROLL COUNTY...
AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALAX
HILLSVILLE AIRPORT...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
GALAX HILLSVILLE AIRPORT...
DUGSPUR...
WOODLAWN...
AND BYLLESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3670 8085 3670 8091 3677 8096 3688 8073
3689 8068 3691 8068 3693 8063 3678 8052
3671 8081
TIME...MOT...LOC 2035Z 233DEG 22KT 3678 8083
HAIL...1.00IN
WIND...60MPH
$$
RAB326
WWUS51 KRNK 102101
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT TUE JUN 10 2014
VAC035-102110-
/O.EXP.KRNK.SV.W.0032.000000T0000Z-140610T2100Z/
CARROLL VA-
501 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL CARROLL COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
FLOYD AND PULASKI COUNTIES. SEVERE WEATHER IS NO LONGER EXPECTED AT
THIS TIME IN CARROLL COUNTY...ALTHOUGH HEAVY RAIN AND GUSTY WINDS
WILL CONTINUE FOR ANOTHER 20 MINUTES OR SO NEAR THE WYTHE AND
PULASKI COUNTY LINES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED
TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK
PAGE AND ON TWITTER.
LAT...LON 3670 8085 3670 8091 3677 8096 3688 8073
3689 8068 3691 8068 3693 8063 3678 8052
3671 8081
TIME...MOT...LOC 2054Z 233DEG 22KT 3678 8083
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT TUE JUN 10 2014 .SYNOPSIS... LOW PRESSURE WAS OVER THE MID MISSISSIPPI VALLEY WITH A COLD FRONT TRAILING INTO TEXAS AND A WARM FRONT EXTENDING ACROSS THE OHIO VALLEY. THIS LOW WILL MOVE INTO THE GREAT LAKES BY LATE WEDNESDAY. THE COLD FRONT WILL APPROACH THEN MOVE THROUGH THE REGION ON THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 335 PM EDT TUESDAY... UPPER LOW MOVES NORTHEAST THROUGH MISSOURI AND ILLINOIS AND BECOMES AN OPEN WAVE BY LATE WEDNESDAY. FORECAST AREA STAYS IN BROAD SOUTHWEST UPPER FLOW. AT THE SURFACE A WARM FRONT WILL MOVE NORTH THROUGH THE OHIO VALLEY TONIGHT AND THE COUNTY WARNING AREA WILL BE WELL WITHIN THE WARM SECTOR ON WEDNESDAY. 500 MB TEMPERATURES DROP SLIGHTLY ON WEDNESDAY WHICH WILL RESULT IN LARGER MID LEVEL LAPSE RATES AND INCREASE THE INSTABILITY. RIGHT REAR QUADRANT OF UPPER JET WILL ALSO BE ADVANCING INTO THE AREA BY AFTERNOON AND WILL ENHANCE THE LIFT...ESPECIALLY OVER THE MOUNTAINS. EXPECTING A MAJORITY OF ANY ONGOING THUNDERSTORMS TO DIMINISH BETWEEN 00Z/8PM AND 03Z/11PM. THERE WILL BE A BREAK IN THE CHANCE OF PRECIPITATION OVERNIGHT AND AGAIN WEDNESDAY MORNING. ONCE ATMOSPHERE HEATS UP ON WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP IN THE EARLY AFTERNOON. TEMPERATURES WILL REMAIN MILD TONIGHT AND WITH LITTLE CHANGE IN THE AIRMASS ON WEDNESDAY...WITH LEAN TOWARD WARMER MAV GUIDANCE FOR AFTERNOON MAXIMUM TEMPERATURES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 250 PM EDT TUESDAY... AREA OF LOW PRESSURE WILL MOVE ROUGHLY NEAR THE MISSISSIPPI RIVER...THEN INTO THE OHIO VALLEY BY THE END OF THE WEEK. THE SYSTEM WILL BE SHEARING AND WEAKENING...HOWEVER WHAT'S LEFT OF THE UPPER LEVEL WAVE SHOULD SPAWN SHOWERS AND STORMS THROUGH THE REST OF THE WEEK AS IT LIMPS EAST. SOMEWHAT DRIER AND COOLER AIR ARRIVES BY THE WEEKEND...WITH BEST CHCS FOR PRECIP THROUGH EXTREME SW VA AND NW NC AS THE DISTURBANCE MOVES OFF THE EAST COAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 250 PM EDT TUESDAY... MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY ACROSS NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR THROUGH MUCH OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS THE EXTREME SW AND WITH SURFACE CONVERGENCE DUE TO WEAK SE WINDS...PRECIP CHCS WILL REMAIN ACROSS THE FAR SW AND NW NC. AS THE SURFACE HIGH MOVES OFF THE COAST...RETURN FLOW DELIVERS WARMER AND MORE HUMID AIR...LEADING TO A WIDER SCATTERING OF SHOWERS AND STORMS BY THE BEGINNING OF NEXT WEEK. H85 TEMPS MAY RETURN TO THE UPPER TEENS SOUTH OF WHAT LOOKS TO BE A STATIONARY FRONT DRAPED ACROSS THE OHIO VALLEY AND MIDDLE ATLANTIC BY THE MIDDLE OF NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 140 PM EDT TUESDAY... REGION REMAINS IN MOIST AND UNSTABLE AIR MASS FOR THE REST OF THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS WERE JUST BEGINNING TO DEVELOP ALONG THE BLUE RIDGE AT 1PM. NO DISTINCT TRIGGERS TO NARROWS DOWN WHERE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM SO CHALLENGING TO SAY IF ANY STORMS WILL IMPACT A PARTICULAR AIRPORT. HAVE TRIMMED DOWN MOST LIKELY TIME FRAME THAT STORMS WILL OCCUR TO BETWEEN 3PM/19Z AND 8PM/00Z. GUSTY WINDS AND HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS. MVFR FOG IS EXPECTED TONIGHT IN MOST LOCATIONS. HIGH CONFIDENCE THAT AIRPORTS WHICH HAVE RAIN THIS AFTERNOON OR EVENING WILL HAVE FOG OVERNIGHT. PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE MOUNTAINS LATE TONIGHT BUT CONFIDENCE IS NOT AS HIGH. UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY MOVE EAST TODAY THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER IN SHORT LINE SEGMENTS. EXTENDED AVIATION DISCUSSION... CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. FROM FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...KM LONG TERM...KM AVIATION...AMS/PM
Hazardous weather outlook, Jun 10, 5:20 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 520 AM EDT TUE JUN 10 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-110930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 520 AM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY FOR AREAS ALONG AND EAST OF THE BLUE RIDGE WHERE TEMPERATURES WILL BE THE WARMEST...PROMOTING THE STRONGEST STORMS. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON WITH THE PRIMARY THREAT BEING DAMAGING WINDS. BY THURSDAY...STORMS THAT DEVELOP WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING EXCESSIVE RAINFALL. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON.
In the hours before
Special weather statement, Jun 10, 3:28 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT TUE JUN 10 2014
VAZ032-033-043-102030-
FRANKLIN VA-HENRY VA-PATRICK VA-
328 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BUFFALO RIDGE...MOVING TO THE EAST AT 25
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
BASSETT...
FERRUM...
WOOLWINE...
AND COLLINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3667 8031 3681 8036 3683 8034 3702 7973
3675 7966 3673 7967
TIME...MOT...LOC 1927Z 260DEG 22KT 3678 8024
KKSpecial weather statement, Jun 10, 4:07 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT TUE JUN 10 2014
VAZ045>047-102100-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
407 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CONCORD...MOVING TO THE EAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
APPOMATTOX...
STONEWALL...
SHEPPARDS...
AND OAKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3735 7845 3733 7851 3735 7855 3737 7856
3736 7858 3740 7859 3735 7859 3727 7868
3725 7868 3723 7872 3724 7904 3742 7905
3749 7842 3740 7842
TIME...MOT...LOC 2006Z 268DEG 20KT 3734 7896
KKSpecial weather statement, Jun 10, 4:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE JUN 10 2014
VAZ015-016-102115-
GRAYSON VA-CARROLL VA-
412 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
WESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRIES...MOVING TO THE NORTHEAST AT 25
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GALAX CITY...
HILLSVILLE...
FRIES...
SYLVATUS...
AND GALAX HILLSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3670 8109 3687 8078 3687 8076 3675 8065
3659 8100
TIME...MOT...LOC 2010Z 230DEG 21KT 3669 8098
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:39 PM EDT | Special Weather Statement | RNK | Amherst | 51 min |
| Jun 10, 3:28 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Jun 10, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| Jun 10, 4:07 PM EDT | Special Weather Statement | RNK | Appomattox | 53 min |
| Jun 10, 4:12 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 63 min |
| Jun 10, 4:47 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 58 min |
| Jun 10, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Patrick | 37 min |
| Jun 10, 5:29 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 46 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | RNK | Grayson | 44 min |
| Jun 10, 5:48 PM EDT | Special Weather Statement | RNK | Pulaski | 42 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | RNK | Bland | 57 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 66 min |
| Jun 10, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Wythe | 60 min |
| Jun 10, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 47 min |
| Jun 10, 7:24 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 51 min |
| Jun 10, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 45 min |
| Jun 10, 7:33 PM EDT | Special Weather Statement | RNK | Montgomery | 42 min |
| Jun 10, 7:40 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.